MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HLS CANNULA + PIK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH HLS CANNULA + PIK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number PIK 150-USA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up medwatch will be submitted when further information becomes available.
 
Event or Problem Description
It was reported that during the cannulation process, the wire broke.Then, customer opened another box from the same batch to continue to procedure, however that one was also broke.No harm to any person was reported.Since the event had occurred during treatment / on patient use and the product change was required, the complaint is reportable.Complaint# (b)(4).
 
Additional Manufacturer Narrative
It was reported that during the cannulation process, the wire broke.Then, customer opened another box from the same batch to continue to procedure, however that one was also broke.No harm to any person was reported.The product was investigated at maquet cardiopulmonary gmbh laboratory on 2025-12-24.Visual inspection of the guidewire shows that the outer wire is elongated as if a mechanical tension force was applied.From the customer description it was reported that the one of the guidewire broke during operation and the other one was found broken however after taking out from the dispenser.Since the product investigation shows an elongation (due to the widely spiraled wire) it is assumed that there was a blockage (in a dilator or the needle (while retraction)) and / or force was applied.This occurred in application that is why a user error is assumed since the ifu states a complete extraction in case of a blockage and no mechanical pull out.Additionally, only one guidewire was issued/send back to the complaint lab, this conclusion only handles the complaint product on hand.Based on the investigation results, complaint could be confirmed however product related influences could not be confirmed.The most probable cause was found as applied mechanical force.Further, the production history record (dhr) of the affected pik 150-usa#insertion kit guidewire 150 with lot#: 3000476322 was reviewed on 2025-10-31.According to the dhr results, the product pik 150-usa#insertion kit guidewire 150 passed the defined manufacturing and final release specifications.There is no indication on manufacturing issues.Thus, production related influences are unlikely.Incoming inspection report of the related guidewire was also checked and there could not be detected any non-conformities that could cause to reported failure.Besides, the reported failure is covered in basic operation procedure assembling guidewire dispenser: 5.1 visual assessment - perform 100% visual inspection for guidewire dispenser tube and guidewire.If requirements are met with the acceptance criteria continue guidewire dispenser production and assembly.Caution: all visual assessments shall be done under a minimum 2.5x magnification for guidewire.%100 visual assessment; there shall be no burrs on the guidewire advancer and guidewire dispenser.There shall be no kink on guidewire and guidewire dispenser.There shall be no crimps in the tip area of the guidewire.There shall be no openness between the wires.Based on the investigated guidewire and with the above explained visual controls, it is not even possible to complete packaging of it with this kind of damage.The review of scrap, rework, enhancements and design changes were reviewed an no abnormalities in regard to the reported failure were found.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The review of the non-conformities does not show any non-conformity in regards to the reported failure.Based on these investigation results & control points, material related influences were found as "not likely".A review of the customer complaints did not show a complaint record that has a same identical failure.The review shows spike and kink / bent failures however within this specific complaint, nearly half of the body of the guidewire is damaged and wires were separated which clues an external mechanical force.Ifu, percutaneous insertion kit (pik): the use of non-sterile or defective devices can result in infection of the patient, user and third parties.Only use the device if it is sterile.Do not use the device if it or the sterile packaging is damaged.Observe the use-by date on the packaging.Always observe strict asepsis when handling the device.Ifu, percutaneous insertion kit (pik): warning! damage to the device or packaging.A non-sterile or defective device can result in patient infections.Perform a careful visual inspection of the sterile packaging before use.Pay particular attention to moisture, openings and soiling.Perform a careful visual inspection of the device before use.In particular, ensure there is no damage to the material, cracks, burrs or fissures.Check the integrity of the devices before using them.If you use the insertion aid for the guide wire, insert it into the luer lock connection of the puncture needle and advance the guide wire slowly with your thumb.The occurrence rate was calculated for the reported failure and product and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint#: (b)(4).

Brand Name
HLS CANNULA + PIK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23377820
Report Number8010762-2025-0000471
Device Sequence Number12967782
Product Code DWF
UDI-Device Identifier04037691730677
UDI-Public(01)04037691730677(11)250506(17)280506(10)3000476322(240)701053069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPIK 150-USA
Device Catalogue Number701053069
Device Lot Number3000476322
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/24/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown